Depression/Mental Health Expert Forum
Severe leg pain, opiate withdrawl(withdrawal)??
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Severe leg pain, opiate withdrawl(withdrawal)??

I am 35 and have suffered from migraines for about 17 years.  I have anywhere from 2 to about 15 per year, taking 1-4 loritab 10, per headache, & sleep for hours, not abusing.  In Dec. 2001, a close family member died.  I immediately saw a psychriast (sp?) and seeked grief counseling.  I was prescribed 20 mg Celexia and .5 mg. xanax.  I took the celexia for a few months and continued 3 xanax a day for about 6 mos.  A good "friend" of mine, and pharmacist, visited me occasionally and could not believe how progressively worse my mental state had become.  I had to take a leave of absence from my job, incredibly depressed and crying 24-7.  He said to take 1/2 of a loritab 10 and stay awake and I would feel "good".  A true statement.  I began abusing loritab on & off in June/July 2002, for about 6 months, it then became daily taking about 12-15 per day, & not really getting high anymore.  My "friend" said I was doing major liver damage because sometimes I would chase it with wine. He then hesitated in recomending oxycontin.  He gave me a 40mg oc (cut up)that was awesome and it nearly lasted a week & I felt AWESOME all the time, slept like a baby, excelled at work and got a promotion.
As my tolerance built,I abused oc taking about 80 to 120mg (cut into 20 mg,chewed) a day for about 6 months.  Running out of money and really wanting to stop, I started taking less and less, I had the usual withdrawls, anxiety, no sleep, diarrhea, & leg pain.  All symptons would subside except leg pain.  I stopped taking oc in Aug. 2004, but because of leg pain, began taking loritab 7.5 4-8 times a day.  I thought maybe I was just prolonging the withdrawal symptoms.  I stopped cold turkey on Dec. 13, again no sleep, no energy, anxiety, brief diarrhea and Severe Buring Leg Pain. On Dec. 15 was prescribed clonidine.  This has helped all withdrawl (withdrawal) symptoms except leg pain. I still feel very tired and unmotivated still not sleeping well, but gets better each day.  I have read NUMEROUS articles and spoke to many treatment centers and my m.d. that prescribed the clonidine about the leg pain. None of which have heard of this as a withdrawl (withdrawal).  It is NOT muscle cramping & does not appear to be bone pain.  It is a severe deep & or buring pain usually in the calves of both legs,(occas. entire LEFT leg) OR sometimes severe burning in the thighs.  The deep pain feels like someone hitting my feet with hammers.  In addition to clonidine, I have taken aspirin, ibubrofen, hot tub, epson bath, stretched, gone on walks,(it's uncomfortable to walk, not toooo painful) drinking tons & tons of water, o.j., calcium and potassium supplements, tons of fruits (mostly banannas) and veggies ALL DAY, and NO relief of the leg pain, and NO pain any where else.  So, with my abuse history listed above, IS THIS A WITHDRAWAL/SIDEAFFECT FROM OPIATE ABUSE OR IS SOMETHING ELSE WRONG WITH MY LEGS??
















Related Discussions
242532_tn?1269553979
Although it is rare, it sounds more like withdrawal from something rather than a new disease of your legs.  But you should check out the leg disease problem with a neurologist and possibly, after, that a vascular surgeon.  What you described does not fit any specific pattern so an investigation is what you need to do with one single doctor leading the team.
8 Comments
Blank
Avatar_n_tn
Forgot one thing, I was also taking accutane, which causes leg pain or bone pain.  I took in from Jan. 04 to July 04.
Thanks, Mackinzie M
Blank
Avatar_n_tn
I have the same pain I think you have in your legs. I HATE it. I have only been on Vic's for about 6 or 7 months. I went from 2 pills a day to now im at 14. Everytime that i try to stop the pain gets so bad that i don't know what to do. I have found that flexeral helps with the pain.
Blank
Avatar_n_tn
Consider the possibility of potassium deficiency.  Also, it's possible that your long term opiod use has been masking an underlying peripheral neuropathy, possibly due to diabetes.  See your doctor and be honest.  If they treat you like a criminal, find someone who won't.  We are out there...
Blank
Avatar_n_tn
hot bath will help with the withdrawls....Jack

I have a and addiction web site here

http://p087.ezboard.com/bhelpandsupportwithpilladdiction
Blank
Avatar_n_tn
I am experiencing the same muscular withdrawls as you. My legs, my stomach,,,,,etc. I was taking about 15 10/650 Hydrocodone daily and  4 days ago. My mind feels much clearer but goodness knows my body does not! The only drug I am taking to try and minimize this hell, is ambien at night so I can sleep until this is over. I am hiding all of this from my significant other because of the fear and embarressment.
Blank
Avatar_n_tn
oops...i meant I stopped taking the meds 4 days ago and have been withdrawing since
Blank
Avatar_n_tn
Hydro 10 15-20 daily for 1 years and i decided to just stop on Friday, now over 60 hours, I think I am already feeling better.
How long for witdrawals normally, i mean how long does the "flu" last, i am having horrible muscle spasms, no one knows i am doing this, no one.  and no I wont go to a dr. just want to know how to stop muscle pain and spasms, am taking hot baths, ets, i even tried icy hot, any suggestions.
Blank
Avatar_f_tn
I have experienced the same problem and I've gone through the same frustration with doctors who are supposed to be 'EXPERTS' on the field of pain management, saying that this is not a common side effect. EVERYONE I have ever known who went through opiate withdrawal, whether it be from oxy, opana, percocet, dilaudid, morphine, demerol, norco, or whatever else, has complained first and formost about LEG PAIN. I have taken Accutane too and although the pain can be similar in severity, it is not the same type.

I don't know how long ago how long ago you posted this but I'd be interested in chatting with you about it, since the 'experts' seem to lack even the most basic knowledge of what withdrawals from opioids actually consist of.

Gene
***@****
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank